IDEAS home Printed from
MyIDEAS: Log in (now much improved!) to save this article

Regularization for stationary multivariate time series

Listed author(s):
  • Yan Sun
  • Xiaodong Lin
Registered author(s):

    The complexity of multivariate time series models increases dramatically when the number of component series increases. This is a phenomenon observed in both low- and high-frequency financial data analysis. In this paper, we develop a regularization framework for multivariate time series models based on the penalized likelihood method. We show that, under certain conditions, the regularized estimators are sparse-consistent and satisfy an asymptotic normality. This framework provides a theoretical foundation for addressing the curse of dimensionality in multivariate econometric models. We illustrate the utility of our method by developing a sparse version of the full-factor multivariate GARCH model. We successfully apply this model to simulated data as well as the minute returns of the Dow Jones industrial average component stocks.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Taylor & Francis Journals in its journal Quantitative Finance.

    Volume (Year): 12 (2012)
    Issue (Month): 4 (January)
    Pages: 573-586

    in new window

    Handle: RePEc:taf:quantf:v:12:y:2012:i:4:p:573-586
    DOI: 10.1080/14697688.2012.664933
    Contact details of provider: Web page:

    Order Information: Web:

    No references listed on IDEAS
    You can help add them by filling out this form.

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:taf:quantf:v:12:y:2012:i:4:p:573-586. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.